Thyroid and headaches: About two months ago I had... - Thyroid UK

Thyroid UK
109,278 members126,958 posts

Thyroid and headaches

Jag2016
Jag2016

About two months ago I had extreme fatigue and migraines and found my TSH was 109. Since then I've gone on supplements which have handled the tiredness for the most part. I take Selenium, Magnesium, Iodine and other supplements connected to the thyroid but still get a headache/migraine that incapacitates me every other day or every few days. Help!

4 Replies
oldestnewest
SeasideSusie
SeasideSusieAdministrator

Jag2016

Have you been prescribed Levothyroxine for your primary hypothyroidism which your TSH of 109 confirms?

Did you test iodine for deficiency before starting to supplement? If you don't have an deficiency then supplementing with iodine is not a good idea. Hypothyroidism in some case can be caused by iodine deficiency, but it's not a good idea to take iodine when you're not deficient, it can make hypothroidism worse, particularly if you have autoimmune thyroid disease aka Hashimoto's.

Have you been diagnosed? Are you being treated with Levothyroxine? Supplements alone may not be the answer. You’re poorly.

Are you taking Levothhroxine? If so, have you recently changed brands? I found I was getting dreadful headaches when my brand was changed to Teva. Since changing brands the headaches have subsided.

With a TSH that high you need replacement thyroid hormones. Supplements just won't do it. Low thyroid hormones can cause heart disease and dementia - before replacement with animal thyroid extracts was discovered, patients just went mad and died. Don't kill yourself.

You may also like...